MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION; GENERATOR

APYX MEDICAL CORPORATION RENUVION; GENERATOR
Model Number APYX-RS3
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported the patient received a third degree, full thickness burn from a monopolar handpiece when the device, described by the reporter as a "pencil," activated unintentionally, without prompting while resting on the patient's skin.The handpiece is reported to have unintentionally activated a second time while away from the patient and staff.The physician excised the burned tissue.The generator and monopolar handpiece were returned to apyx medical and were subject to evaluation and inspection in accordance with standard operating procedures.It was noted the renuvion system generator was purchased from an online auction site, (e.G.Ebay) and not from the manufacturer or distributor.The monopolar handpiece is not manufactured by apyx medical, bore no visible labeling or direct part marking, and resembles several commercially available products.The reported event could not be confirmed through testing and troubleshooting.The generator unit passed all testing and was found acceptable for use.The monopolar device was dismantled and assessed, but no cause of the inadvertent activation was able to be detected.The instructions for use (ifu) related to the handling of the renuvion system generator (mc-55-286-002a rev.5) cautions: "when not using active accessories, place them in a holster or in a clean, dry, non-conductive, and highly visible area not in contact with the patient.Inadvertent contact with the patient may result in burns." although the renuvion system generator passed all testing and inspection and apyx was unable to discern the manufacturer of the monopolar handpiece or replicate the reported event, the event is being reported out of an abundance of caution.
 
Event or Problem Description
The patient was burned by the unprompted activation of an unidentified monopolar handpiece during a procedure in which an apyx generator was used.

Brand Name
RENUVION
Common Device Name
GENERATOR
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater, FL 33760-4004
MDR Report Key21510528
Report Number3007593903-2025-00002
Device Sequence Number4590962
Product Code GEI
UDI-Device Identifier00607151050115
UDI-Public(01)00607151050115(11)200318
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-RS3
Device Catalogue NumberAPYX-RS3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIDENTIFIED MONOPOLAR HANDPIECE
Outcome Attributed to Adverse Event Other;
Patient SexFemale